Pacific Journal of Mathematics

Circle actions on homotopy spheres with codimension $4$ fixed point set.

Ronald Fintushel and Peter Sie Pao

Article information

Source
Pacific J. Math., Volume 109, Number 2 (1983), 349-362.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102720106

Mathematical Reviews number (MathSciNet)
MR721926

Zentralblatt MATH identifier
0551.57020

Subjects
Primary: 57S25: Groups acting on specific manifolds
Secondary: 57Q45: Knots and links (in high dimensions) {For the low-dimensional case, see 57M25}

Citation

Fintushel, Ronald; Pao, Peter Sie. Circle actions on homotopy spheres with codimension $4$ fixed point set. Pacific J. Math. 109 (1983), no. 2, 349--362. https://projecteuclid.org/euclid.pjm/1102720106


Export citation

References

  • [B] G. E. Bredon, Introduction to Compact Transformation Groups, Academic Press, New York, 1972.
  • [CF] P. E. Conner and E. E. Floyd, Orbit spaces of circle groups of transformations, Ann. of Math., 67 (1958), 90-98.
  • [DK] A. Durfee and L. Kauffman, Periodicity of branched cyclic covers, Math. Ann., 218 (1975), 157-174.
  • [F] R. Fintushel, Locally smooth circle actions on homotopy 4-spheres,Duke Math. J., 43 (1976), 63-70.
  • [Gi] C. H. Giffin, The generalized Smith conjecture, Amer. J. Math., 88 (1966), 1987-1989.
  • [Go] C. McA. Gordon, On the higher dimensional Smith conjecture, Proc. London Math. So, 29(1974), 98-110.
  • [H] W.-Y. Hsiang, On the unknotedness of thefixed point set of differentiate circlegroup actions on spheres-- P. A. Smith conjecture, Bull. Amer. Math. Soc, 70 (1964), 687-690.
  • [L] J. Levine, Semi-free circle actions on spheres, Invent. Math., 22 (1973), 161 -186.
  • [MS] J. W. Milnor and J. D. Stasheff, Characteristic Classes, Princeton University Press, 1974.
  • [M] P. S. Mostert (Editor), Proceedings of the Conference on Transformation Groups,New Orleans, 1967, Springer-Verlag,1968.
  • [P] P. S. Pao,Nonlinear circle actions on the 4-sphere and twisting spun knots, Topology, 17 (1978), 291-296.
  • [S] R. Schultz, Exotic spheres admitting circle actions with codimension four stationary sets, preprint.
  • [St] E. V. Stein, On the orbit types in a circle action, Proc. Amer. Math. Soc, 66 (1977), 143-147.
  • [Z] E. C. Zeeman, Twisting spun knots, Trans. Amer. Math. Soc, 115 (1965), 471-495.